MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3544251 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
01/17/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent primary breast augmentation with two 425cc mentor memorygel breast implants.Post-operatively, the patient was diagnosed, via physical examination and ultrasound, with left breast implant rupture.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On april 17, 2025, mentor received additional information which indicated that the patient has been scheduled for breast implant removal surgery on (b)(6) 2025.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: material rupture.
Additional Manufacturer Narrative
On may 22, 2025, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.
Additional Manufacturer Narrative
On june 21, 2025, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted visual inspection of the returned device.Visual analysis of the returned device revealed that the sx mpp gel 425cc breast implant was found to be ruptured.In addition, an area of siltex cracking was observed on the edges of the tear.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria, and that normal wear may have caused the observed defect.No corrective and preventive action (capa) is required now.